Connecticut, 2017

Winter Weather in Connecticut, February 12, 2017

February 12, 2017 · NWS OKX · 1 event in 1 county or zone

Low pressure moved from the Ohio Valley on the morning of Sunday, February 12 to south and east of Long Island at night as it gradually intensified. Locally heavy snow along with some freezing rain was observed.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OKX wrote it up.

Low pressure moved from the Ohio Valley on the morning of Sunday, February 12 to south and east of Long Island at night as it gradually intensified. Locally heavy snow along with some freezing rain was observed.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before the first event at Feb 12, 6:24 AM EST, 36 minutes earlier.

Area forecast discussion, Feb 12, 6:24 AM EST, 36 minutes before
Area Forecast Discussion
National Weather Service New York NY
624 AM EST Sun Feb 12 2017

.SYNOPSIS...
Low pressure tracks to the south of Long Island today, then to the
east of Cape Cod as it rapidly deepens tonight. High pressure builds
Monday then passes off the Mid Atlantic coast on Tuesday. Low
pressure then tracks north of the area Wednesday, sending a cold
front across the region. High pressure then returns for the end of
the week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Complicated forecast as CWA battles the rain/snow line through the
day today. Only minor tweaks to winter headlines, although a
slight warmer trend has been noted in the obs, and the latest 6Z
model suite.

Flat flow aloft initially, with lower and mid level warm air
advection approaching from the west this morning, lifting warmer air
over the cold air that has settled over the northeast.

Ahead of digging shortwave, and approaching strong jet, sfc low
pressure moves out of the Ohio Valley and across Pennsylvania by
afternoon. Low passes just south of Long Island toward evening, with
inverted trough extending NW toward inland low over Lake Ontario.

Models handle these features similarly.

Precip type will be mainly in the form of snow/sleet across the
interior, with mainly liquid precip mixed with some snow and
sleet near the coast through the morning.

Warming aloft will transition all precip type to liquid, except the
interior where snow and sleet is expected.

The core of the colder air remains across New England, so expect CT
zones to remain colder and thus should observe more snow.

NYC/Long Island/most of NE NJ: through noon - less than an inch
of snow/sleet accum and up to a few hundredths of ice.

Most of the Lower Hudson Valley + parts of NE NJ: through midnight
tonight - 2-3 inches of snow and sleet and up to a tenth of an inch
of ice.

Interior Srn CT: Today and tonight- 3-6 inches of snow, with a
little bit of sleet mixed in, with up to a few hundredths of an inch
of ice. Note - depending on how long snow lasts tonight and exact
set up of deformation axis behind the storm, higher snow totals
warranting a warning cannot be ruled out.

Coastal CT and srn Westchester: through 6 PM - 1-3 inches of
snow/sleet and up to a few hundredths of an inch of ice.

As for temperatures, which are critical to this forecast today,
leaned toward cooler NAM, CMCreg, GFS and Rawblend databases to
better capture cold air damming. A degree or two will make all the
difference this morning for coastal areas.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
Powerful storm develops this time frame, as sfc low bombs east of
Cape Cod.

Digging trough tracks overhead and cuts off by Monday morning just
to the east.

Any lingering mixed precip in the evening transitions back to snow
showers, convective rather than stratiform by that time.

Coverage will diminish as drier air on downslope NW flow commences.
Winds increase rapidly after midnight as pressure rises occur behind
rapidly deepening low. A tight pressure gradient tightens
further Monday as the low bombs to the east. The stacked low
slowly departs as the day progresses Monday.

Strong winds are expected, possibly approaching high wind criteria
for portions of the area. At a minimum, Wind Advisory criteria will
occur, with possible downed trees and powerlines likely, resulting
in scattered power outages. High wind watch has been posted.

Chilly temperatures tonight in the upper 20s and 30s rise a few
degrees Monday, but undercut MOS just a tad.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
The closed upper low continues to track east followed briefly by
shortwave ridging on Tuesday.

The next feature of interest will the another amplifying
shortwave trough dropping SE across the Great Lakes on Tuesday,
again closing off as it heads into the Northeast Tuesday night
into Wednesday. At the same time, a southern branch closed low
gets sheared out out between the two streams across the
southeast, with secondary low development well offshore on
Wednesday. The ECMWF 24 hours ago had the two streams phase
with a strong coastal low impacting the area for the mid week.
Since then, much of the global models keep the two streams
unphased, with the low far enough offshore to spare the region
significant precipitation. That being the case, this will need
to be closely watched in subsequent model runs. The GFS is more
progressive than the ECMWF and GGEM, and develops the secondary
even farther north along the New England coast, far too late to
have a significant impact other than gusty NW winds on the
backside. A consensus forecast results in a low chance of snow
Wednesday and that will be the approach for this forecast cycle,
with the best chance being to the east of NYC.

High pressure follows for the end of the week with temperatures
generally at or just below normal.

&&

.AVIATION /11Z SUNDAY THROUGH THURSDAY/...
Low pressure approaches from the west this morning, tracking SE of
LI in the afternoon/evening, then rapidly intensifying off the New
England coast tonight into Monday.

E-NE winds increase after daybreak to 10-15 kt expected during the
day, highest along the coast. A few gusts to 20 kt are possible for
coastal terminals, mainly this afternoon.

Conditions begin lowering to MVFR as a wintry mix commences just
after day break, continuing to lower IFR and then LIFR this
afternoon. Some uncertainty exists if city terminals will see any
FZRA. Will continue to show -FZRAPL this morning, with mix of
SN/PL/FZRA for northern and eastern terminals. Any mixed
precipitation at city and Long Island terminals ends late this
morning and early this afternoon. However a wintry mix is likely to
continue into the evening for inland terminals.

A light coating/glaze of sleet/ice possible for city terminals, with
1 to 2 inches of snow/sleet and glaze of ice for KBDR/KHPN/KGON, and
2 to 4 inches for KSWF with up to a tenth of an inch of ice
accumulation. Potential for a brief period of snowfall rates of 1/2
to 1" per hour for KSWF this morning and afternoon.

Winds shift to the NW tonight and gust 25-35 kt late.

.OUTLOOK FOR 12z MONDAY THROUGH THURSDAY...
.Monday...Snow shower possible at KGON. Otherwise VFR. NW wind 25-35
kt with gusts 40-45 kt. Potential for gusts to around 50 kt.
.Tuesday...VFR.
.Wednesday...Chance for MVFR or lower in rain/snow.
.Thursday...VFR. NW gusts 20-25 kt.

&&

.MARINE...
Increasing pressure gradient over the waters this morning. With
stronger NE flow developing, seas have been building over the last
few hours with 5 ft seas now observed at 44025 and 44017. Winds
are marginal, gusting to around 20 kt, but with the expectation
winds and seas will continue to increase have pushed up the
start time of the SCA. Low pressure will pass over the waters
this evening. Ahead of the low, gusts 25-30 kt are expected on
the ocean and there could be an occasional gust on the LI Sound
and eastern Bays to 25 kt.

There will be a brief lull in conditions as the low passes this
evening. This low rapidly deepens as it moves off the New England
coast late tonight into Monday. NW winds will ramp up rapidly after
midnight into Monday. Storm force gusts are expected on the ocean
and have issued a storm warning from 06z Monday through 23z Monday.
Gales are expected on the LI Sound, LI Bays, and NY Harbor, so have
issued a gale warning from 06z Monday through 23z Monday. High seas
are forecast on the ocean and seas 4 to 6 ft are anticipated on the
LI Sound as well. Winds will gradually diminish Monday night. They
should fall below 25 kt everywhere by early Tuesday morning. 25 kt
winds will be possible once again on Wednesday night into
Thursday.

&&

.HYDROLOGY...
Around 1/2 to 3/4 of an inch of liquid equivalent is forecast to
fall through tonight. At this time, no hydrologic impact is
expected, as at least some of this will fall as freezing/frozen
precipitation.

There is some potential for significant precipitation during
the middle of the week.

&&

.TIDES/COASTAL FLOODING...
Low pressure tracks south of the area today and then rapidly deepens
off New England coast tonight into Monday. 1 1/2 to 2 ft surge
needed to reach minor coastal flood thresholds during the
morning/evening high tides. The easterly flow is only about 12 hours
before shifting around to a NW gale tonight.

For the morning high tide cycle, water levels should stay below
minor flood thresholds...except perhaps briefly touching for the
most vulnerable Western Great South Bay locales. Water levels may
touch or slightly exceed minor thresholds for the southern and
eastern bays for night high tide cycle due to tidal piling...with
the remainder of the region likely staying below minor thresholds as
winds will be weakening/shifting NW. Will hold off on any statement
at this time due to wind forcing uncertainty and marginal nature of
event.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...High Wind Watch from Monday morning through Monday afternoon
     for CTZ005>012.
     Winter Weather Advisory until 6 PM EST this evening for
     CTZ009>012.
     Winter Weather Advisory until 6 AM EST Monday for CTZ005>008.
NY...Winter Weather Advisory until noon EST today for NYZ072>075-
     078>081-176>179.
     High Wind Watch from Monday morning through Monday afternoon
     for NYZ067>075-078>081-176>179.
     Winter Weather Advisory until midnight EST tonight for
     NYZ067>070.
     Winter Weather Advisory until 6 PM EST this evening for NYZ071.
NJ...Winter Weather Advisory until noon EST today for NJZ004-006-
     104>108.
     High Wind Watch from Monday morning through Monday afternoon
     for NJZ002-004-006-103>108.
     Winter Weather Advisory until midnight EST tonight for NJZ002-
     103.
MARINE...Gale Warning from 1 AM to 6 PM EST Monday for ANZ330-335-338-
     340-345.
     Small Craft Advisory until 1 AM EST Monday for ANZ350-353-355.
     Storm Warning from 1 AM to 6 PM EST Monday for ANZ350-353-355.

&&

SYNOPSIS...PW
NEAR TERM...PW
SHORT TERM...PW
LONG TERM...DW
AVIATION...DS
MARINE...DS
HYDROLOGY...PW
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Feb 12, 4:05 AM EST, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
405 AM EST Sun Feb 12 2017

NJZ002-103-NYZ067>070-131000-
WESTERN PASSAIC-WESTERN BERGEN-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-
405 AM EST Sun Feb 12 2017

...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ004-006-104>108-NYZ072>075-078>081-176>179-131000-
EASTERN PASSAIC-HUDSON-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-
WESTERN UNION-EASTERN UNION-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
405 AM EST Sun Feb 12 2017

...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON EST TODAY...
...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ009>012-NYZ071-131000-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-SOUTHERN WESTCHESTER-
405 AM EST Sun Feb 12 2017

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...
...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>008-131000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-
405 AM EST Sun Feb 12 2017

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EST MONDAY...
...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-131000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
405 AM EST Sun Feb 12 2017

...GALE WARNING IN EFFECT FROM 1 AM TO 6 PM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ350-353-355-131000-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
405 AM EST Sun Feb 12 2017

...STORM WARNING IN EFFECT FROM 1 AM TO 6 PM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Local storm report, Feb 12, 6:22 AM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
622 AM EST SUN FEB 12 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0616 AM     FREEZING RAIN    ISLIP AIRPORT           40.79N  73.10W
02/12/2017  M0.00 INCH       SUFFOLK            NY   ASOS

            TRACE OF FREEZING RAIN

&&

JE
Local storm report, Feb 12, 6:23 AM EST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
623 AM EST SUN FEB 12 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0556 AM     FREEZING RAIN    WHITE PLAINS AIRPORT    41.08N  73.72W
02/12/2017  M0.00 INCH       WESTCHESTER        NY   ASOS

            TRACE OF FREEZING RAIN

&&

JE
Local storm report, Feb 12, 6:28 AM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
628 AM EST SUN FEB 12 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 AM     FREEZING RAIN    CENTRAL PARK            40.80N  73.96W
02/12/2017  M0.00 INCH       NEW YORK           NY   ASOS

            TRACE OF FREEZING RAIN

&&

JE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 winter weather. Local standard time, as filed.

Winter Weather, Northern Fairfield

When
February 12, 7:00 AM EST to 7:00 PM EST
Where
Northern Fairfield forecast zone
Reported by
Social Media
Coordinates
41.285, -73.339 (the zone’s center; the record gives no point)

Social Media, trained spotters, and the public reported 4 to 6 inches of snowfall. The Danbury Airport ASOS also recorded 0.11 inches of freezing rain.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Connecticut in 2017Every state in 2017This day in weather historyWarnings in Connecticut, February 2017

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 680985.